I never imagined I would long for active birth control pills, but good golly, this week has been terrible. Terrible. Terrible.
I just started crying because we are out of white rice. Issue #1 of the inactive week: Constant crying and rollercoaster emotions. Issue #2: Stomach pains, nausea, and loss of appetite. Hence the rice. I can’t bring myself to eat much of anything…which of course makes me feel lousy in its own right.
Add to that the wicked cramps that ibuprofen doesn’t touch, yesterday’s eight-hour headache, and my inability to sleep, and well, yeah, I can’t stand this.
My surgery was just over three months ago, and this is only the second period I’ve had, so maybe that’s part of why the cramps are so awful. (How long should it take to heal internally?) But it’s much worse than my normal periods used to be. It’s very light, so that’s nice, but usually I have two really painful days, and then the rest of the time, I just take some pain meds, and I’m fine. This time, I’m on day five of those really painful cramps, and I just want to scream.
Oh, and the hot flashes. I have a new respect for menopausal women. I don’t know how they deal with constant hot flashes.
I’m very aware of how out of balance my hormones are this week, and if nothing else, it reaffirms my belief that the Seasonique is otherwise helping me.
Sunday night can’t come soon enough.
I alluded to this yesterday, but I think my Skyla might be doing more harm than good. In between getting it inserted and my first period with it, Dr. X discovered the ovarian cyst (an endometrioma) that was over 5 cm, so when my period came and the cramps were cripplingly awful, I wasn’t sure what to think, was it the IUD or was it the cyst throwing things out of whack? I’ve never had a baby, but the only way I can think to describe these cramps are contraction-like. They squeeze and pull, and the pains shoot down my legs and into my feet. It’ll be the worst thing ever for 30-60 seconds, and then it just goes away. I’ll be walking along fine one minute, literally crying from the pain the next, and then back to perfectly fine. It’s weird. And it sucks.
I told Dr. X in a pre-surgical appointment that I was having these bad cramps which I associated with the IUD, and he said that shouldn’t be the case, that the IUD should relieve cramps, not make them worse. So, I figured it was the cyst, and eagerly agreed to having him put the IUD back in after my surgery (he had to take it out because a tool has to go in the uterus during surgery to move it out of the way).
It has been nearly three months since my surgery, and those cramping pains keep coming. I haven’t reached the placebo week of the Seasonique yet, so I haven’t had an actual period, but the spotting has been almost constant and these cramps are sometimes unbearable. The spotting is my body adjusting the pill, I’m okay with that, and I’ve read repeatedly that it’s a common side effect and can take months to stop, but these cramps? I think it has to be the Skyla. I have an appointment in three weeks, and unless something drastically improves, I’m going to ask about having it removed.